29 April 2015 : Case report
Unusual clinical course, Unusual or unexpected effect of treatment, Unexpected drug reaction , Educational Purpose (only if useful for a systematic review or synthesis)Daniel BrancheauBDEFG, Brijesh PatelEF, Marcel ZughaibDEF
Am J Case Rep 2015; 16:250-254
BACKGROUND: The use of herbal medications to treat various diseases is on the rise. Cinnamon has been reported to improve glycolated hemoglobin and serum glucose levels. When patients consider the benefit of such substances, they are often not aware of potential adverse effects and drug interactions. Cinnamon, via coumarin, can cause liver toxicity. Therefore, its concomitant use with hepatotoxic drugs should be avoided.
CASE REPORT: A 73-year-old woman was seen in the Emergency Department complaining of abdominal pain associated with vomiting and diarrhea after she started taking cinnamon supplements for about 1 week. The patient had been taking statin for coronary artery disease for many months. The laboratory workup and imaging studies confirmed the diagnosis of hepatitis. The detail workup did not reveal any specific cause. Cinnamon and statin were held. A few weeks after discharge, the statin was resumed without any further complications. This led to a diagnosis of cinnamon-statin combination-induced hepatitis.
CONCLUSIONS: A combination of cinnamon supplement and statin can cause hepatitis, and it should be discouraged.
Keywords: Cholangiopancreatography, Endoscopic Retrograde, Cinnamomum zeylanicum - adverse effects, Dietary Supplements - adverse effects, Drug-Induced Liver Injury - etiology, Tomography, X-Ray Computed
11 August 2022 : Case reportA 32-Year-Old Man with Persistent Olfactory Dysfunction Following COVID-19 Whose Recovery Was Evaluated by ...
Am J Case Rep In Press; DOI: 10.12659/AJCR.936496
09 August 2022 : Case reportA Case of Segmental Arterial Mediolysis of Multiple Visceral Arteries Following Anti-COVID-19 Vaccination: ...
Am J Case Rep In Press; DOI: 10.12659/AJCR.937505
29 July 2022 : Case reportPosterior Myocardial Infarction in a 45-Year-Old Javanese Woman with a 1-Month History of COVID-19-Related ...
Am J Case Rep In Press; DOI: 10.12659/AJCR.937105
16 Aug 2022 : Case reportCoronary Artery Stent Dislodgement and Loss in the Bloodstream: A Case Report and Management Options
Am J Case Rep In Press; DOI: 10.12659/AJCR.937598
16 Aug 2022 : Case reportA Pituitary Abscess Caused by Morganella morganii: A Case Report
Am J Case Rep In Press; DOI: 10.12659/AJCR.936743
16 Aug 2022 : Case reportStapedotomy in Congenital Stapes Ankylosis with Mobile Footplate: A Case Report
Am J Case Rep In Press; DOI: 10.12659/AJCR.936466
Most Viewed Current Articles
13 Jul 2022 : Case reportWhistling Scrotum: An Unusual Presentation of Pneumomediastinum in the Setting of an Open Scrotal Wound
Am J Case Rep 2022; 23:e936441
23 Feb 2022 : Case reportPenile Necrosis Associated with Local Intravenous Injection of Cocaine
Am J Case Rep 2022; 23:e935250
06 Dec 2021 : Case reportLipedema Can Be Treated Non-Surgically: A Report of 5 Cases
Am J Case Rep 2021; 22:e934406